MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2878-04-101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One (1) concorde lift driver shaft was returned for evaluation.Visual examination at the macroscopic level revealed a fractured tip at the distal end of the driver.The second half of the tip was not provided for analysis.An optical image of the fractured surface reveals plastic deformation on the top right and bottom left corners along with torsional shear markings following a circular pattern.The plastic deformation of the tip indicates a torsional overload.This suggests the driver underwent a quasi-static overload torsional shear failure starting at the ends of the driver that extended to the center of the shaft, the potential fracture termination site.No material defects or other abnormalities were observed in this analysis.A device history record review identified no issues that could have caused or contributed to the reported event.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the tip breaking of the reported concorde lift driver shaft cannot be determined.However, fracture analysis report suggests that the driver underwent a quasi-static overload torsional shear failure starting at the ends of the driver that extended to the center of the shaft, the potential fracture termination site.No issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.As such, this complaint will be closed with no further action.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported surgeon inserted the lift cage into the disc space, the inserter was at zero.He inserted the driver shaft, started to turn the handle and it was easy for him to turn.It went to max with no resistance.Took an xray and no cage lift happened.He extracted the cage easily thats when we noticed the tip was sheared off in the cage.Opened another cage, inserted and expanded perfect.

Brand Name
CONCORDE LIFT DRIVER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7597974
Report Number1526439-2018-50548
Device Sequence Number16541640
Product Code MAX
UDI-Device Identifier10705034531236
UDI-Public(01)10705034531236
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2878-04-101
Device Catalogue Number287804101
Device Lot NumberNN140448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2018
Initial Date Received by Manufacturer 05/17/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1